MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00529
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- customer (person): postal code: (b)(6).E3- occupation: facility manager g4- pma/510(k) #: k171764.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a 'safe-t-j fixed core wire guide' could not be removed from another manufacturer's drainage catheter.Because the wire guide could not be removed, the radiologist removed the drain and wire guide together and then punctured the abdomen with the drain.No damage per the customer was noted to the wire guide.The device was received by cook on 04oct2024 for evaluation.Upon visual inspection, unraveling of the used wire guide was noticed, thus, prompting this report.No adverse effects or additional procedures have been reported for the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6-annex a.Investigation ¿ evaluation.It was reported that a 'safe-t-j fixed core wire guide' could not be removed from another manufacturer's drainage catheter.Because the wire guide could not be removed, the radiologist removed the drain and wire guide together and then punctured the abdomen with the drain.No damage per the customer was noted to the wire guide.No adverse effects or additional procedures have been reported for the patient.Reviews of the documentation, including the complaint history, device history record and instructions for use (ifu), as well as visual inspection of the returned product, were conducted during the investigation.The fixed core wire guide was returned in a used and damaged condition.The weld connection located at the j-tip end was discovered to have broken away from the safety wire.As a result, the coils elongated, causing the safety wire and mandril protruding through the coils.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number for the same failure.Cook also reviewed product labeling: the product ifu, t_fcwg_rev2 ¿safe-t-j fixed core wire guide¿ provides the following information to the user related to the reported failure mode: ¿precautions¿ ¿inspect the wire guide for kinks and damage prior to use.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20373623
Report Number1820334-2024-01302
Device Sequence Number6868882
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)290409(10)15996273
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00529
Device Catalogue NumberTSCF-35-80-3
Device Lot Number15996273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown